Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Horrible Itching and burning
Oct 11, 2005

I have been HIV+ for 4 years. My CD4 is 7 and viral load unknown. I have been taking Kaletra, Combivir, Clortrimazole, Valtrex, Protonix, and Bactrim daily now for about a month. I have extreme diareah (7 times or more a day/water). I have severe itching and burning in my genital and arm pit regions. Is this from the meds or the HIV? Am I considered full blown? I am getting ready to start Diflucan today. Will this stop the itch and burn. Especially bad at night and when I sweat. Is there anything I can do to get rid of the rash and itch? Thank you, Chad

Response from Dr. Henry

Your skin complaints could be due to a wide range of conditions including immune reconstitution (a bad reaction to a good thing= your immune system getting better), fungal infection or other skin disorder (location makes it unlikely to be a generalized reaction to one of your HIV drugs). Sweating and hear/fever often can aggravate that sort of problem. Diflucan might help--topical steroids, antihistamines, use of a antiperspirant might help select patients. For severe cases I enlist the help of a dermatologist quickly (skin specialist). KH



Previous
Selenium Sulfate vs Selenomethione
Next
Improving food intake in AIDS patients

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement